MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number LET30100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from germany reports an event as follows: during an inspection at the loaner set department on an unknown date, it was noticed that the implant holder is broken.No surgery impact, no patient impact.This report is for an implant inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the inner shaft of the implant inserter, p/n: let30100, was broken at the threaded end.The broken fragment remains inside the handle of the device.No other problems identified.A dimensional inspection was unable to be performed due to post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the implant inserter, p/n: let30100 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: a device history record (dhr) review was conducted: part#let30100 lot # e19di1312 supplier: (b)(4).Batch1: lot qty of 3 units were released on 02may 2022 with no discrepancies.Batch2: lot qty of 5 units were released on 08 march 2022 with no discrepancies.Batch3: lot qty of 1 units were released on 15 oct 2021 with no discrepancies.Batch4: lot qty of 1 units were released on 01 oct 2021 with no discrepancies.Batch5: lot qty of 10 units were released on 29sep 2021 with no discrepancies.Batch6: lot qty of 1 units were released on 10 sep 2021 with no discrepancies.Batch7: lot qty of 2 units were released on 23 aug 2021 with no discrepancies.Batch8: lot qty of 1 units were released on 23 aug 2021 with no discrepancies.Batch9: lot qty of 7 units were released on 23 aug 2021 with no discrepancies.Batch10: lot qty of 1 units were released on 23 aug 2021 with no discrepancies.Batch11: lot qty of 1 units were released on 23 aug 2021 with no discrepancies.Batch12: lot qty of 3 units were released on 19 aug 2021 with no discrepancies.Batch13: lot qty of 1 units were released on 11 aug 2021 with no discrepancies.Batch14: lot qty of 1 units were released on 09 aug 2021 with no discrepancies.Batch15: lot qty of 2 units were released on 14 july 2021 with no discrepancies.Batch16: lot qty of 1 units were released on 12 july 2021 with no discrepancies.Batch17: lot qty of 3 units were released on15 june 2021 with no discrepancies.Batch18: lot qty of 2 units were released on 23march 2022 with no discrepancies.Batch19: lot qty of 3 units were released on 11march 2021 with no discrepancies.Batch20 : lot qty of 20 units were released on 23 june 2020 with no discrepancies.Batch121: lot qty of 60 units were released on 03 june2020 with no discrepancies.Batch22 : lot qty of 40 units were released on 03 june 2020 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key14695124
Report Number3013730328-2022-00043
Device Sequence Number6637638
Product Code MAX
UDI-Device Identifier04260557837733
UDI-Public(01)04260557837733
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLET30100
Device Catalogue NumberLET30100
Device Lot NumberE19DI1312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown